Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 11, 2005, 5:18 PM EDT for Indian River County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2005, 5:18 PM EDT (21:18 UTC)
- Expired
- Aug 11, 2005, 6:02 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 39 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 112119 SVRMLB FLC061-112200- /O.NEW.KMLB.SV.W.0094.050811T2118Z-050811T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 518 PM EDT THU AUG 11 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... INDIAN RIVER COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...FELLSMERE...BLUE CYPRESS LAKE * UNTIL 600 PM EDT * AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 5 MILES WEST OF FELLSMERE. THIS STORM WAS DRIFTING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FELLSMERE 525 PM ...3 MILES NORTHEAST OF BLUE CYPRESS LAKE BY 535 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2784 8057 2784 8075 2764 8080 2767 8049 $$ MRV
2 follow-up statements
000 WWUS52 KMLB 112133 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 532 PM EDT THU AUG 11 2005 FLC061-112200- /O.CON.KMLB.SV.W.0094.000000T0000Z-050811T2200Z/ INDIAN RIVER FL- 532 PM EDT THU AUG 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM EDT FOR INDIAN RIVER COUNTY... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF FELLSMERE. THIS STORM WAS DRIFTING SOUTH AT 5 MPH. IN ADDITION TO HAIL ...EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2784 8057 2784 8075 2764 8080 2767 8049 $$ VOLKMER
000 WWUS52 KMLB 112202 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 600 PM EDT THU AUG 11 2005 FLC061-112210- /O.EXP.KMLB.SV.W.0094.000000T0000Z-050811T2200Z/ INDIAN RIVER FL- 600 PM EDT THU AUG 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR INDIAN RIVER COUNTY EXPIRED AT 600 PM EDT... AT 600 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM WEST OF FELLSMERE THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN...PEA SIZE HAIL AND GUSTY WINDS TO 40 MPH WERE STILL POSSIBLE FROM THE SLOW MOVING THUNDERSTORM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2784 8057 2784 8075 2764 8080 2767 8049 $$ MRV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:20 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 11, 3:20 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 320 PM EDT THU AUG 11 2005 .DISCUSSION... OVERNIGHT... LIGHT WEST TO SOUTHWEST STEERING FLOW...GENERALLY 5-10 KNOTS...WILL SHIFT BRUNT OF CONVECTION BACK TOWARD THE EAST COAST THROUGH MID EVENING. WEAKER FLOW NEAR THE RIDGE AXIS ACROSS SOUTHERNMOST CWA SHOULD ALLOW ACTIVITY TO REMAIN INLAND FROM THE COAST. WILL INDICATE HIGHEST POPS ACROSS COASTAL VOLUSIA AND BREVARD COUNTIES...AND ISOLATED ELSEWHERE. DRY LAYER ALOFT WILL ALLOW SOME OF THE STORMS TO PRODUCE STRONG WIND GUSTS...AS WELL AS FREQUENT CG LIGHTNING AND LOCALLY HEAVY RAIN DUE TO SLOW MOTION. FRI/SAT... ATLC RIDGE AXIS OVERHEAD WILL RESULT IN A WEAK W/SWRLY STEERING FLOW THROUGH THE H85-H50 LYR. THIS SHOULD RESULT IN A WELL DEFINED SEABREEZE BOTH DAYS WITH RESPECTABLE INLAND PROPAGATION. FURTHERMORE...WITH THE RIDGE AXIS OVERHEAD...THERE WILL BE NO CHANGE IN AIRMASS. THE DRY AIR POCKET CURRENTLY OVER THE CENTRAL PENINSULA SHOULD MODIFY BY FRI AS MOISTURE PROFILE ACROSS THE REST OF THE REGION INCREASES BOTH NORTHWARD AND SOUTHWARD...WILL INCREASE POPS AREAWIDE BY 10%. HOWEVER...WITH THE RIDGE AXIS OVERHEAD...THE DEEP LAYER MEAN FLOW WILL BE AOB 10KTS...SO EVEN THOUGH THERE WILL BE A W/SWLRY FLOW...IT IS UNCERTAIN THAT THE FLOW WILL HAVE ENOUGH STRENGTH TO PUSH THE STORMS BACK TO THE COAST. WILL CONCENTRATE THE HIGHEST POPS OVER THE INTERIOR AND N COAST BOTH DAYS. SUN-THU... SOME MID/UPR LVL DRYING IS ANTICPATED OVER THE SERN U.S.IN RESPONSE TO THE FUTURE TRACK OF TROPICAL STORM IRENE. N/NWRLY FLOW AROUND HER FRONT SIDE IS EXPECTED TO TAP THE DRIER CONTINENTAL AIRMASS OVER THE SE U.S. WITH DRIER AIR ALOFT...RESULTING PRECIP COVERAGE WOULD BE LOWER. HOWEVER...LACK OF CERTAINTY WITH THE CENTER/FCST TRACK AS EXPRESSED BY THE NHC LEAVES OPEN THE POSSIBLY FOR IRENE TO RECURVE BEFORE SHE COMES CLOSE ENOUGH TO DRAW THE DRIER AIR INTO FL. GIVEN THIS LEVEL OF UNCERTAINTY...MAKING ANY MAJOR OR WIDESCALE CHANGES TO THE PREVIOUS FCST UNWISE. && .MARINE... WITH THE RIDGE AXIS OVERHEAD...LCL WIND FIELD WILL REMAIN WEAK. GENERAL SE/SWRLY FLOW AOB 10KT. PRIMARY IMPACT FROM DISTANT TROPICAL STORM IRENE WILL LONG PD SWELLS PROPAGATING INTO THE CWA LATE FRI NIGHT/EARLY SAT MORNING. CONSIDERING THE CURRENT STRENGTH AND SIZE OF IRENE...AM QUITE SKEPTICAL OF HER ABILITY TO GENERATE ANYTHING HIGHER THAN A 4-5FT SWELL OVER THE WEEKEND. WILL INDICATE THIS IN THE TEXT BODY. && .AVIATION... SCATTERED CONVECTION INTO THE EVENING WILL RESULT IN MVFR/IFR LIKELIHOOD FOR ALL TAF SITES...FAVORING KDAB AND KMLB. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 91 76 91 / 30 50 20 40 MCO 76 93 76 93 / 20 50 20 50 MLB 76 91 76 90 / 30 40 20 40 VRB 75 90 75 90 / 20 40 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SPRATT LONG TERM....BRAGAW
Hazardous weather outlook, Aug 11, 11:20 AM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1120 AM EDT THU AUG 11 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 112000- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 1120 AM EDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY. ...THUNDERSTORM IMPACT... ISOLATED LIGHTNING STORMS WILL INITIALLY DEVELOP ALONG THE EAST COAST SEA BREEZE AROUND MID DAY AND WILL MOVE SLOWLY INLAND. ADDITIONAL SCATTERED STORMS WILL FORM OVER THE CENTRAL FLORIDA INTERIOR BY MID AFTERNOON...WITH STEERING WINDS MOVING THE STORMS BACK TOWARD THE EAST COAST BY LATE AFTERNOON. STORM COVERAGE IS EXPECTED TO PEAK EARLY THIS EVENING ALONG A LINE FROM THE VOLUSIA COAST TO EAST OF ORLANDO TO NEAR LAKE OKEECHOBEE. FREQUENT LIGHTNING...LOCALLY GUSTY WINDS TO NEAR 50 MPH...AND BRIEF BUT HEAVY RAINFALL WILL ACCOMPANY THE STRONGEST STORMS...MAINLY NEAR THE EAST COAST LATE TODAY. ...WATERSPOUTS... LIGHT WINDS AND DEEP MOISTURE SUGGESTS THAT THERE WILL BE A SMALL CHANCE FOR ISOLATED FUNNEL CLOUDS AND WATERSPOUTS ALONG THE NEAR SHORE AND INTRACOASTAL WATERS THROUGH EARLY AFTERNOON AS SEA BREEZES AND RIVER BREEZES FORM. ...FLOOD IMPACT... STORM MOTION IS EXPECTED TO BE SLOW TODAY...GENERALLY LESS THAN 10 MPH TOWARD THE NORTH AND NORTHEAST. RAINFALL AMOUNTS IN A FEW STRONG STORMS WILL BE BETWEEN 2 AND 3 INCHES...GENERALLY FALLING IN AN HOUR OR LESS. THESE HEAVY RAINS WILL RESULT IN CONSIDERABLE PONDING OF WATER ON ROADWAYS...AND WILL LIKELY LEAD TO SOME MINOR FLOODING...ESPECIALLY IN AREAS WHICH HAVE RECEIVED RECENT RAINS. ...MARINE THUNDERSTORM GUST IMPACT... STORMS THAT FORM OVER LAND DURING THE LATE AFTERNOON AND EVENING ARE EXPECTED TO DRIFT ACROSS THE COAST...ESPECIALLY FROM BREVARD COUNTY NORTHWARD. FREQUENT LIGHTNING AND WIND GUSTS TO 35 KNOTS WILL OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY: COVERAGE OF LIGHTNING STORMS WILL GRADUALLY DECREASE LATE THIS WEEK AS THE ATLANTIC HIGH PRESSURE RIDGE BUILDS INTO CENTRAL FLORIDA. BY EARLY NEXT WEEK THE RIDGE WILL SHIFT NORTH OF THE AREA AND CONFINE MOST AFTERNOON STORMS TO INLAND SECTIONS. INCREASING SWELLS FROM DISTANT TROPICAL STORM IRENE WILL BEGIN TO IMPACT THE COASTAL WATERS AND BEACHES FRIDAY AND WILL CONTINUE INTO EARLY NEXT WEEK. THE THREAT WILL ALSO INCREASE FOR RIP CURRENTS AS THE SWELLS INCREASE IN SIZE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY. SPRATT
In the hours before
Special weather statement, Aug 11, 2:36 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 236 PM EDT THU AUG 11 2005 FLZ047-111915- SOUTHERN BREVARD COUNTY- 238 PM EDT THU AUG 11 2005 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH OVER BREVARD COUNTY... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER MELBOURNE...MOVING NORTH AT 5 MPH. OTHER THUNDERSTORMS WERE DEVELOPING OVER NORTH MERRITT ISLAND...TITUSVILLE...AND PORT ST. JOHN. MELBOURNE INTERNATIONAL AIRPORT REPORTED A WIND GUST TO 45 MPH AT 231 PM. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE INDIAN HARBOUR BEACH...MELBOURNE BEACH AND WEST MELBOURNE. OTHER STORMS DEVELOP ACROSS CENTRAL AND NORTHERN BREVARD COUNTY MAY ALSO PRODUCE BRIEF BUT STRONG WIND GUSTS. SPRATT
Special weather statement, Aug 11, 3:20 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 320 PM EDT THU AUG 11 2005 FLZ047-111945- SOUTHERN BREVARD COUNTY- 320 PM EDT THU AUG 11 2005 ...STRONG STORM ACROSS WESTERN BREVARD COUNTY... AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS TO 45 MPH 6 MILES WEST OF VIERA. THE STORM WAS PROPAGATING TOWARD THE SOUTH ALONG THE EAST COAST SEA BREEZE BOUNDARY. THIS STORM WILL ALSO PRODUCE VERY HEAVY RAIN AND FREQUENT LIGHTNING ACROSS WESTERN BREVARD COUNTY WEST OF INTERSTATE 95 AND TO THE WEST OF LAKE WASHINGTON. SEEK SHELTER INDOORS IF THESE STORMS APPROACH YOUR AREA. MRV
Special weather statement, Aug 11, 4:23 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 423 PM EDT THU AUG 11 2005 FLZ047-112045- SOUTHERN BREVARD COUNTY- 423 PM EDT THU AUG 11 2005 ...STRONG STORMS FROM DEER PARK TO WEST MELBOURNE ... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 45 MPH 7 MILES WEST OF WEST MELBOURNE. THIS STORM WILL ALSO CONTAIN FREQUENT LIGHTNING AS IT DRIFTS SOUTHEAST. ADDITIONAL SHOWERS AND STORMS WILL DEVELOP ALONG A GUST FRONT FROM WEST MELBOURNE TO PALM BAY. A BRIEF FUNNEL CLOUD MAY DEVELOP ALONG THE LEADING EDGE OF THE GUST FRONT. IF STORMS APPROACH YOUR AREA HEAD INDOORS INTO A STURDY STRUCTURE. VOLKMER
Special weather statement, Aug 11, 4:55 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 455 PM EDT THU AUG 11 2005 FLZ053-112120- OSCEOLA- 455 PM EDT THU AUG 11 2005 ...STRONG STORMS OVER OSCEOLA COUNTY... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS TO 45 MPH AND POSSIBLE SMALL HAIL FROM 10 MILES SOUTH OF HOLOPAW TO KENANSVILLE AND YEEHAW JUNCTION. THE STORMS WILL ALSO PRODUCE VERY HEAVY RAIN AND FREQUENT LIGHTNING AS THEY DRIFT SLOWLY AND DEVELOP ALONG OUTFLOW BOUNDARIES ACROSS CENTRAL AND SOUTHERN OSCEOLA COUNTIES. THE SAFEST PLACE TO BE DURING A THUNDERSTORMS IN INDOORS AWAY FROM WINDOWS. VOLKMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:08 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.